Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 243, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:58 PM CDT for Adams County, Brown County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 8:58 PM CDT (01:58 UTC)
- Expired
- Sep 13, 2005, 9:18 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 142 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 140159
SVRLSX
ILC001-009-140245-
/O.NEW.KLSX.SV.W.0243.050914T0158Z-050914T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CAMP POINT...OR ABOUT
17 MILES EAST OF QUINCY...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAYTON
GOLDEN
LA PRAIRIE
MOUND STATION
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4020 9132 3991 9112 4004 9069 4011 9070
4011 9093 4020 9093
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 140218
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT TUE SEP 13 2005
ILC001-009-140228-
/O.CAN.KLSX.SV.W.0243.000000T0000Z-050914T0245Z/
BROWN IL-ADAMS IL-
918 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS AND
NORTHWESTERN BROWN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4020 9132 3991 9112 4004 9069 4011 9070
4011 9093 4020 9093
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Sep 13, 3:35 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 13 2005 .DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF THEM ALREADY REACHING SUPERCELL STATUS. LOOK FOR ACTIVITY TO CONTINUE TO INCREASE THROUGH THE EVENING. TSTM WATCH 783 IN EFFECT UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON. IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT. ETA HAS REALLY BIT THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT ANY FURTHER NORTH. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 PM CDT TUE SEP 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 725 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI... CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 13, 8:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG IRON MOUNTAIN 37.70N 90.64W
09/13/2005 ST. FRANCOIS MO TRAINED SPOTTER
TREES AND LARGE TREE LIMBS DOWN.
&&
TRUETTLocal storm report, Sep 13, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W LA GRANGE 40.12N 92.01W
09/13/2005 1.00 INCH KNOX MO TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER
&&
TRUETTLocal storm report, Sep 13, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W LA GRANGE 40.05N 91.60W
09/13/2005 1.00 INCH LEWIS MO TRAINED SPOTTER
1 INCH HAIL REPORTED BY TRAINED SPOTTER
&&
CARNEYLocal storm report, Sep 13, 8:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG PALOMA 40.02N 91.20W
09/13/2005 ADAMS IL AMATEUR RADIO
NUMEROUS TREES DOWN IN CITY
&&
PEDIGOLocal storm report, Sep 13, 8:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 SW PALOMA 40.01N 91.21W
09/13/2005 0.88 INCH ADAMS IL AMATEUR RADIO
&&
PEDIGOLocal storm report, Sep 13, 8:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EMDEN 39.80N 91.86W
09/13/2005 0.88 INCH SHELBY MO BROADCAST MEDIA
&&
PEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:20 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 40 min |
| Sep 13, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Sep 13, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.